Polynomial-time approximation scheme for minimum connected dominating set under routing cost constraint in wireless sensor networks

Hongwei Du, Qiang Ye, Jiaofei Zhong, Yuexuan Wang, Wonjun Lee, Haesun Park

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

To reduce routing cost in wireless sensor networks, we study a problem of minimizing the size of connected dominating set D under constraint that for any two nodes u and v, mD(u,v)≤α·m(u,v) where α is a constant, mD(u,v) is the number of intermediate nodes on a shortest path connecting u and v through D and m(u,v) is the number of intermediate nodes in a shortest path between u and v in a given unit disk graph. We show that for α<5, this problem has a polynomial-time approximation scheme, that is, for any ε>0, there is a polynomial-time (1+ε)- approximation.

Original languageEnglish
Pages (from-to)38-43
Number of pages6
JournalTheoretical Computer Science
Volume447
DOIs
Publication statusPublished - 2012 Aug 17

Keywords

  • Minimum connected dominating set
  • Polynomial-time approximation
  • Routing cost constraint
  • Wireless sensor networks

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'Polynomial-time approximation scheme for minimum connected dominating set under routing cost constraint in wireless sensor networks'. Together they form a unique fingerprint.

  • Cite this